Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 9, 2006, 2:48 PM CST for Wayne County, Tennessee. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 2:48 PM CST (20:48 UTC)
- Expired
- Mar 9, 2006, 3:45 PM CST
- In force
- 57 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 152 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 3:02 PM CST | TSTM WND DMG | Savannah, TN | BUILDING DESTROYED AT THE SAVANNAH AIRPORT INDUSTRIAL PARK. |
| Mar 9, 3:19 PM CST | TSTM WND GST -10 | 10 W Waynesboro, TN | WINDS 50 TO 60 MPH AT INTERSECTION OF U.S. HIGHWAY 164 AND STATE ROAD 114. |
| Mar 9, 3:19 PM CST | TSTM WND GST 0 | 10 W Waynesboro, TN | WINDS 50 TO 60 MPH AT INTERSECTION OF U.S. HIGHWAY 164 AND STATE ROAD 114. |
| Mar 9, 3:19 PM CST | TSTM WND GST 55 | 10 W Waynesboro, TN | WINDS 50 TO 60 MPH AT INTERSECTION OF U.S. HIGHWAY 164 AND STATE ROAD 114. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 12:55 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 092052
TOROHX
TNC181-092145-
/O.NEW.KOHX.TO.W.0001.060309T2048Z-060309T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
248 PM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
WAYNE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF WAYNESBORO
* UNTIL 345 PM CST
* AT 244 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 29 MILES WEST OF
COLLINWOOD...OR ABOUT 10 MILES SOUTH OF SAVANNAH...MOVING NORTHEAST
AT 60 MPH.
* THE TORNADO IS EXPECTED TO BE...
WEST OF WAYNESBORO NEAR CLIFTON BY 315 PM CST
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3524 8830 3499 8820 3507 8761 3537 8763
3546 8778
$$
BOYDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 9, 4:00 AM CST, 10 hours 48 minutes earlier.
Area forecast discussion, Mar 9, 4:00 AM CST, 10 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUANCE TIME NATIONAL WEATHER SERVICE NASHVILLE TN 400 AM CST THU MAR 9 2006 .DISCUSSION... WSR-88D MOSIAC SHOWS CONVECTIVE LINE OF SHOWERS NEAR MADISONVILLE KY TO JACKSON TN...MOVING EAST. LOW LAYER WARM ADVECTION APPEARS TO BE SUSTAINING THE LINE. IT WILL SOON BUMP INTO DRIER AIR...AND EXPECT A GRADUAL WEAKENING BY 12Z. AS A RESULT...WILL CLIP NORTHWEST MIDDLE TENNESSEE WITH A LIKELY PCPN CHC THIS MORNING. ELSEWHERE...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE HELD TO SLIGHT. 00Z MODELS SHIFT THE STRONG UPPER TROUGH EAST WITH THE LEADING LINE OF FORCING MOVING SOUTH INTO LOUISIANA BY 18Z. THERE IS STRONG TO SEVERE CONVECTION EARLY THIS MORNING ACROSS ARKANSAS...BUT THE BULK OF THIS ACTIVITY LOOKS TO PROPAGATE NORTHEAST. EXPECT THE SHORT BREAK WILL HELP DESTABILIZE AND BREAK THE CAP BTW 18-21Z. MIXING WILL INCREASE THE NON CONVECTIVE GUST POTENTIAL TO 50 MPH...WITH H8 FLOW UP TO 80 KTS. A WIND ADVISORY WILL BE ISSUED ACROSS MIDDLE TENNESSEE THIS AFTERNOON INTO THE EVENING. LATEST NAM12 SHOWS CAPE POTENTIAL TO 1500 G/KG THIS AFTERNOON. THIS IS SUFFICIENT FOR SEVERE THUNDERSTORMS CONSIDERING THE IMPRESSIVE DYNAMICS WITH THE SYSTEM. SO SEVERE THUNDERSTORMS ARE IN THE FORECAST THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT AT THIS TIME. THIS INCLUDES THE PLATEAU WHERE MODELS RAPIDLY DEVELOP A DRY SLOT JUST OF THE REAR FLANK OF THE SQUALL LINE EARLY THIS EVENING. THERE ARE SOME MODEL DIFFERENCES WITH LOW LAYER VEERING... BUT MAGNITUDE OF SHEAR CERTAINLY SUPPORTS THE POSSIBILITY OF TORNADOES. DAMAGING WINDS AND TORNADIC THREAT FOR THIS AFTERNOON WILL BE CLOSELY MONITORED DURING THE MORNING PERIOD. APPEARS THE THREAT FOR SEVERE WEATHER WILL EXIT THE CUMBERLAND PLATEAU MID TO LATE EVENING. ANOTHER SYSTEM MOVES IN ON SATURDAY WITH MORE INSTABILITY. THE FORCING REMAINS WELL WEST...SO THE THUNDERSTORM COVERAGE MAY BE SCATTERED. MOIST AND UNSTABLE AIR REMAINS IN THE MIDDLE TENNESSEE THROUGH MONDAY WITH A CHANCE OF THUNDERSTORMS. A STRONG COLD FRONT LOOKS TO MOVE THROUGH ON TUESDAY...WITH MUCH COLDER AND DRIER AIR. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 51 70 54 / 60 90 10 20 CLARKSVILLE 71 48 66 53 / 90 90 10 20 CROSSVILLE 70 50 67 53 / 30 90 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THURSDAY TO 9 PM THURSDAY FOR THE FOLLOWING ZONES: BEDFORD...CHEATHAM...DAVIDSON...GILES... MARSHALL...MAURY...ROBERTSON...RUTHERFORD...SUMNER...TROUSDALE... WILLIAMSON...AND WILSON. WIND ADVISORY FROM 10 AM THURSDAY TO MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES: CANNON...COFFEE...MACON...AND SMITH. WIND ADVISORY FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE FOLLOWING ZONES: BENTON...DICKSON...HICKMAN...HOUSTON... HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART... AND WAYNE. WIND ADVISORY FROM 11 AM THURSDAY TO MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES: CLAY...CUMBERLAND...DEKALB...FENTRESS... GRUNDY...JACKSON...OVERTON...PICKETT...PUTNAM...VAN BUREN... WARREN...AND WHITE. && 04
Hazardous weather outlook, Mar 9, 5:30 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST THU MAR 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-101130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MIDSTATE THIS AFTERNOON AND EVENING. PRIMARY THREATS FROM THIS EVENT WILL BE DAMAGING WIND AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE THUNDERSTORM THREAT OVER THE AREA WILL DIMINISH AFTER MIDNIGHT. ALSO...HIGH WINDS WILL PREVAIL OVER THE AREA...WITH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL BE A THREAT TO HIGH PROFILE VEHICLES...AS WELL AS MARINE TRAFFIC ON AREA LAKES. .DAYS TWO AND THREE...FRIDAY AND SATURDAY... LITTLE SIGNIFICANT WEATHER EXPECTED ON FRIDAY. INCREASING ATMOSPHERIC INSTABILITY WILL BRING MORE THUNDERSTORM ACTIVITY INTO THE MIDSTATE ON SATURDAY. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND OR HAIL. .DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE FOR SUNDAY AND MONDAY. A FEW THUNDERSTORMS COULD BE SEVERE ON MONDAY AS THE COLD FRONT APPROACHES THE MIDSTATE. SCATTERED SHOWERS ARE EXPECTED TUESDAY MORNING AFTER THE FRONTAL PASSAGE. NO SIGNIFICANT WEATHER EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED THIS AFTERNOON AND EVENING. JLM
In the hours before
Special weather statement, Mar 9, 1:46 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 146 PM CST THU MAR 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-092200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 146 PM CST THU MAR 9 2006 ...TORNADO WATCH FOR WESTERN MIDDLE TENNESSEE UNTIL 7 PM CST... A TORNADO WATCH HAS BEEN ISSUED FOR WESTERN MIDDLE TENNESSEE... INCLUDING THE CITIES OF CLARKSVILLE...SPRINGFIELD...WAVERLY... LINDEN AND WAYNESBORO. A PRE-FRONTAL SQUALL LINE WILL CONTINUE TO MOVE EASTWARD THROUGH THE AFTERNOON AND EVENING. INSTABILITY WILL REMAIN SOMEWHAT LIMITED...VERY STRONG WIND FIELDS AND SHEAR WILL SUPPORT A FEW STORMS CONTAINING DAMAGING WIND GUSTS. A COUPLE OF TORNADOES ARE ALSO POSSIBLE. THE SQUALL IS EXPECTED TO ENTER WESTERN MIDDLE TENNESSEE AROUND 3 PM...AND CONTINUE TO MOVE EASTWARD AND INTO THE NASHVILLE AREA BY 6 PM. NUMEROUS WARNINGS HAVE BEEN ISSUED BY MEMPHIS...OUR NEIGHBORING OFFICE FOR COUNTIES IN WESTERN TENNESSEE AND NORTH MISSISSIPPI. THIS ACTIVITY WILL BE MOVING INTO MIDDLE TENNESSEE LATER THIS AFTERNOON AND EVENING. NOW IS THE TIME FOR MIDDLE TENNESSEE RESIDENTS TO PREPARE FOR SAFETY. IF YOU HAVE A BASEMENT...GO THERE. IF NOT...SEEK SHELTER IN A CLOSET NEAR THE CENTER OF THE HOUSE OR BUILDING. BOYD
Special weather statement, Mar 9, 2:09 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 209 PM CST THU MAR 9 2006 TNZ093>095-092045- GILES-LAWRENCE-WAYNE- 209 PM CST THU MAR 9 2006 ...TORNADO WATCH FOR WESTERN MIDDLE TENNESSEE UNTIL 7 PM CST... A DANGEROUS LINE OF STORMS IS HEADING RAPIDLY NORTHEAST TOWARD SOUTHWEST MIDDLE TENNESSEE. THE LINE WILL REACH THE SOUTHWEST CORNER OF WAYNE COUNTY AROUND 3 PM CST. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS LINE...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. IF YOU LIVE IN WAYNE COUNTY...NOW IS TIME TO DECIDE WHERE YOU WILL GO SHOULD A WARNING BE ISSUED FOR YOUR LOCATION. SEEK SHELTER ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:20 AM CST | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 17 hr |
| Mar 9, 3:16 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Perry | 44 min |
| Mar 9, 3:35 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 55 min |
| Mar 9, 3:44 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 37 min |
| Mar 9, 3:55 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 50 min |
| Mar 9, 4:02 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 29 min |
| Mar 9, 4:10 PM CST | Severe Thunderstorm Warning | OHX | Maury | 45 min |
| Mar 9, 4:11 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 34 min |
| Mar 9, 4:22 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 23 min |
| Mar 9, 4:26 PM CST | Severe Thunderstorm Warning | OHX | Giles | 34 min |
| Mar 9, 4:32 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 28 min |
| Mar 9, 4:35 PM CST | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Mar 9, 4:37 PM CST | Severe Thunderstorm Warning | OHX | Marshall | 38 min |
| Mar 9, 4:41 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 49 min |
| Mar 9, 4:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 34 min |
| Mar 9, 5:11 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Macon, Smith, Trousdale | 68 min |
| Mar 9, 5:22 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 38 min |
| Mar 9, 5:25 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 35 min |
| Mar 9, 5:28 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 33 min |
| Mar 9, 5:37 PM CST | Severe Thunderstorm Warning | OHX | Clay | 53 min |
| Mar 9, 5:37 PM CST | Severe Thunderstorm Warning | OHX | Clay | 53 min |
| Mar 9, 5:56 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 34 min |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.